MAUDE Adverse Event Report: ALMA LASERS, LTD OPUS

ALMA LASERS, LTD OPUS
Catalog Number AASP12091701BA0001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/12/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
On november 16th, 2023, alma lasers ltd became aware of a potential adverse event, reported by alma lasers inc., a us importer, that received a communication from a customer that reported a patient death four days post opus treatment.Alma lasers ltd, the device manufacturer, requested alma lasers inc.To retrieve the opus to alma's deport for testing, but the customer was unwilling to provide the opus system and plasma handpiece for device inspection.During the evaluation, we learned from alma customer (the initial reporter) that the cause of death most probably was a blood clot, and that the patient does have underlying medical conditions, such as high blood pressure and high cholesterol.Evaluation of the product manufacturing records (dhr) revealed that the device fully meets specification and in the approximately 16 months of use there have been no recorded instances of malfunctions or operational issues with the device.Our evaluation concluded that the death was not related to the treatment.*** uf/importer report #:3004450661-2023-00017.
 
Event or Problem Description
On 16-nov-2023 it was reported to alma lasers ltd about patient death that was likely caused by a blood clot.The importer had informed that the patient received an opus plasma treatment 4 day prior she passed away.
 
Additional Manufacturer Narrative
On november 16th, 2023, alma lasers ltd became aware of a potential adverse event, reported by alma lasers inc., a us importer, that received a communication from a customer that reported a patient death four days post opus treatment.Alma lasers ltd, the device manufacturer, requested alma lasers inc.To retrieve the opus to alma's deport for testing, but the customer was unwilling to provide the opus system and plasma handpiece for device inspection.During the evaluation, we learned from alma customer (the initial reporter) that the cause of death most probably was a blood clot, and that the patient does have underlying medical conditions, such as high blood pressure and high cholesterol.Evaluation of the product manufacturing records (dhr) revealed that the device fully meets specification and in the approximately 16 months of use there have been no recorded instances of malfunctions or operational issues with the device.Our evaluation concluded that the death was not related to the treatment.Uf/importer report #:(b)(4).Udi related data quality updates only: this supplemental report represents a correction to a previously submitted mdr the correction is performed following fda request, the udi number was added.
 
Event or Problem Description
On 16-nov-23 it was reported to alma lasers ltd about patient death that was likely caused by a blood clot.The importer had informed that the patient received an opus plasma treatment 4 day prior she passed away.

Brand Name
OPUS
Common Device Name
OPUS
Manufacturer (Section D)
ALMA LASERS, LTD
18 haharash street
north industrial park
caesarea, 30798 95
IS  3079895
Manufacturer (Section G)
ALMA LASERS, LTD
18 haharash street
north industrial park
caesarea, 30798 95
IS   3079895
Manufacturer Contact
avi hirshnzon
18 haharash street
north industrial park
caesarea, 30798-95
IS   3079895
MDR Report Key18196484
Report Number3004167969-2023-00014
Device Sequence Number6554049
Product Code GEI
UDI-Device Identifier17290110121782
UDI-Public(01)17290110121782(11)22-07-10
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K201520
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAASP12091701BA0001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Five-Day
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer11/16/2023
Initial Report FDA Received Date11/22/2023
Supplement Report FDA Received Date10/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/06/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age77 YR
Patient SexFemale